MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2980001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent oblique lumbar interbody fusion at l4-l5.Intra-op, while placing the interbody device at l4-l5 disc space and performing an aggressive orthogonal maneuver, the side tab of the inserter broke off and the inserter released from the interbody device.The cage was then extracted using the extractor tool and the surgeon decided to use another type of interbody cage due to the angle that the device would be placed at.The metal piece of the broken device was retrieved by suction process.No fragment of the broken device remained inside the patent.There were no patient complications reported as a result of this event.

Brand Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10161050
Report Number1030489-2020-00646
Device Sequence Number19496382
Product Code MAX
UDI-Device Identifier00721902996689
UDI-Public00721902996689
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2980001
Device Lot NumberMA05C009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2020
Initial Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR